Non-existence of elliptic travelling wave solutions of the complex Ginzburg-Landau equation

Hone, Andrew N.W. (2005) Non-existence of elliptic travelling wave solutions of the complex Ginzburg-Landau equation. Physica D: Nonlinear Phenomena, 205 (1-4). pp. 292-306. ISSN 0167-2789. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.physd.2004.10.011

Abstract

We give a simple proof that, for generic parameter values, the cubic complex one-dimensional Ginzburg-Landau equation has no elliptic travelling wave solutions. This is contrary to the expectations of Musette and Conte, in Physica D 181 (2003) 70-79, that elliptic solutions of zero codimension should exist. The method of proof, based on the residue theorem, is very general, and can be applied to determine necessary conditions for the existence of elliptic travelling waves for any autonomous partial differential equation. As another application, we prove that Kudryashov's codimension-one elliptic solution of the generalized Kuramoto-Sivashinsky equation is the only one possible. (c) 2005 Elsevier B.V. All rights reserved.

Item Type: Article
Uncontrolled keywords: travelling waves; complex one-dimensional Ginzburg-Landau equation; elliptic functions; residue theorem
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Andrew N W Hone
Date Deposited: 19 Dec 2007 18:25
Last Modified: 23 Jun 2014 08:41
Resource URI: http://kar.kent.ac.uk/id/eprint/680 (The current URI for this page, for reference purposes)
  • Depositors only (login required):